MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC NEUTRAL DRILL GUIDE FOR 4.5MM CORTEX SCREW

WRIGHTS LANE SYNTHES USA PRODUCTS LLC NEUTRAL DRILL GUIDE FOR 4.5MM CORTEX SCREW
Catalog Number 03.120.017
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on unknown date, on an unknown event, a neutral drill guide did not click in and attached appropriately.It appears that the locking portion of the neutral guide was warn.It is unknown if there was surgical delay.Procedure and patient outcome is unknown.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part: 03.120.017; lot: 7601255; manufacturing site: (b)(4).Release to warehouse date: september 23, 2011.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation flow: device interaction: visual and functional inspection: the returned complaint device was observed with no visual defects during visual inspection.Functional inspection with the mating device was not able to be performed as mating device was not returned.With no visual defects noted and without the mating device returned at customer quality, the complaint condition cannot be replicated and was not able to be confirmed.Drawing review: the following drawings were reviewed.Neutral drill sleeve release spring during the investigation, no design issues were noted.Document specification review: review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Conclusion: the complaint was not confirmed.No definitive root cause could be derived from the given device as mating device is not returned.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NEUTRAL DRILL GUIDE FOR 4.5MM CORTEX SCREW
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8116110
Report Number2939274-2018-55155
Device Sequence Number11352090
Product Code FZX
UDI-Device Identifier10886982074157
UDI-Public(01)10886982074157
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.120.017
Device Lot Number7601255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 11/11/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1